MAUDE Adverse Event Report: LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 627199102
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.Livanova usa inc manufactures the complained circuit.The incident occurred in pittsburgh, pennsylvania, united states of america.Complained circuit has been discarded by the customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device discarded by the user.
 
Event or Problem Description
Livanova usa inc has received a report that, during a ecls support, two different events of line disconnection occurred on the same patient with the same tubing set.The first disconnection (present report) occurred shortly after initiation on (b)(6) 2022 from the outlet of a competitor oxygenator.The tubing set had been assembled dry as a standby setup.The tubing was pushed fully onto the oxygenator outlet connector and tie banded.The specific tie gun used was not recorded.Line pressure was appx 300mm hg.The line was not under tension.Support was resumed in 1-2 minutes after de-airing and reconnecting the circuit.The second disconnection occurred on (b)(6) 2022 and is being reported as a separated medwatch.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report stating of outllet tubing disconnection during a procedure.No patient/user affected.Unit is not available.According to the technical documentation of the circuit, the involved connection is assembled by the customer.This was confirmed also through the event description details, livanova learned that the line involved was connected by the customer to the outlet of a quadrox oxy and tie banded.Indeed, the involved connection was not performed during the livanova manufacturing.The dhr review highlighted that the lot whose claimed product belong to was released as conform according to specifications.The same customer reported another similar event on the same lot 14 days later.The reported disconnection can be due to a deviation in the chemical characteristics of the tubing (supplied by an external supplier) or to an improper connection made by the customer.Investigation of similar previous events did not identify any tubing significant measurable deviation nor any other specific reoccurrence that could suggest a specific root cause (no specific reoccurrence in the disconnection points, blood pressures, connection types, connections made by livanova operators or by customers).However, it could be not ruled out that untestable manufacturing and chemical deviations may have contributed to disconnection.The risk is in the acceptable region.No action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SMART TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14166759
Report Number1718850-2022-00033
Device Sequence Number14708705
Product Code DWE
UDI-Device Identifier00803622136573
UDI-Public(01)00803622136573(240)627199102(17)240229(10)2203200053
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number627199102
Device Lot Number2203200053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale